MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553670
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was to be implanted transgastric to pancreas to treat a pancreatic pseudocyst during an endoscopic ultrasound procedure performed on (b)(6) 2022.During the procedure, the physician encountered difficulty deploying the stent.Prior to deployment, the technician over-tightened the locking mechanism to the scope, and a low but audible cracking sound was heard.The black locking mechanism and the grey handle were overturned simultaneously.Upon the second step of deployment, during release of the distal axios flange, the physician reported no tension while moving the #2 hub.The procedure was subsequently completed using a different axios stent (20 mm x 10 mm).There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation result: with all the available information, boston scientific corporation confirmed the reported event of stent failure to deploy.Destructive testing identified the sheath twisted and detached within the handle assembly, impeding stent deployment.Device history records review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an axios stent with electrocautery enhanced delivery system was returned for product analysis.Visual inspection confirmed the stent was returned fully covered and undeployed, and the delivery system was returned in position 2 of the deployment process.Functional inspection was subsequently performed to evaluate catheter lock functionality.During manipulation of the deployment hub, it was observed that the stent could not be released from the delivery system.A destructive evaluation was therefore required to further assess the outer sheath within the handle section.Upon completion of the destructive analysis, torsional (rotational) damage was identified.The outer sheath was found twisted and detached within the handle assembly, which prevented proper stent deployment.Label review: a labeling review was performed and, from the information available, the device was used in a manner inconsistent with the instructions for use (ifu)/product label.The ifu states: "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope." however, according to the product analysis, the outer sheath was found twisted and detached within the handle assembly, which is evidence the luer was incorrectly rotated.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144382
Report Number3005099803-2026-01765
Device Sequence Number13106206
Product Code PCU
UDI-Device Identifier08714729979333
UDI-Public(01)08714729979333(17)240522(10)29447930
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model NumberM00553670
Device Catalogue NumberM00553670
Device Lot Number0029447930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown